MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386813
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that damage occurred with a cathena 22gx1.00in winged bc.The following information was provided by the initial reporter: "we are continuing to have issues with catheters disconnecting and having to be replaced when they clot.We are currently using lot 8116294, and i've had several complaints related to this particular lot.We are noticing that the catheter stylets seem to be very dull, and it is requiring multiple attempts to place a catheter.In some cases it has required multiple limbs and multiple technicians, and they have still not been successful with cathena, but get it in instantly with an insyte.The 22g x 1" seem to be the major issue but are also the ones we are using with most regularity.".
 
Event or Problem Description
It was reported that damage occurred with a cathena 22gx1.00in winged bc.The following information was provided by the initial reporter, "we are continuing to have issues with catheters disconnecting and having to be replaced when they clot.We are currently using lot 8116294, and i've had several complaints related to this particular lot.We are noticing that the catheter stylets seem to be very dull, and it is requiring multiple attempts to place a catheter.In some cases it has required multiple limbs and multiple technicians, and they have still not been successful with cathena, but get it in instantly with an insyte.The 22g x 1" seem to be the major issue but are also the ones we are using with most regularity.".
 
Additional Manufacturer Narrative
Investigation summary: a device history record review was performed and showed no non-conformance's associated with this issue during the production of this batch.Since no samples or photos displaying the condition reported are available for examination, we were unable to fully investigate this incident.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.

Brand Name
CATHENA 22GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8692937
Report Number8041187-2019-00447
Device Sequence Number2566764
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public00382903868131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue Number386813
Device Lot Number8116294
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;